Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Suffered withdrawal effects of zopliclone, worsened symptoms on taking melatonin. Cause?

I have been taking zopliclone for several years and did a self prescribed taper with just the zopliclone. I have missed two months of work. Withdrawl symptoms were awful.... I work midnights. I have been off zopliclone for several months with side effects subsiding to where I can function. I recently took melatonin and my side effects seem to have gotten worse again. Is it a result of the melatonin when my system is still crashing?
Asked On : Fri, 8 Feb 2013
Answers:  2 Views:  29
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
Do you feel sad or low for most part of the day?
Do you use alcohol or any other substances?
Melatonin is unlikely to cause recurrence of zolpidem withdrawals.
Consult a psychiatrist if possible. He will help you to quit zolpidem without much difficulty.
Answered: Thu, 4 Jul 2013
I find this answer helpful
Psychiatrist Dr. Anjana Rao Kavoor's  Response

Melatonin acts on the normal circadian or biological rhythm in the body as opposed to zopiclone. It is useful in night shift workers. Melatonin does not give you the same effect that zopiclone does, that could be one of the reasons that you feel worse now. It does have a few side effects like headache, drowsiness etc. Since you have recently started taking the drug, give it some time. If the side effects lasts long then go back to your psychiatrist for a solution.

Hope this helps,
Dr A Rao
Answered: Sat, 6 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor